Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 271, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 13, 2016, 7:27 PM EDT for 5 counties in Georgia. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 7:27 PM EDT (23:27 UTC)
- Expired
- Aug 13, 2016, 8:05 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ben Hill County, GA, Irwin County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 102 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 7:30 PM EDT | TSTM WND DMG | 2 Ene Tifton, GA | TREE DOWN ON POWERLINE FERRY LAKE RD |
| Aug 13, 7:32 PM EDT | TSTM WND DMG | 2 Ne Tifton, GA | TREE DOWN ON POWERLINE ON LEE AVE. |
| Aug 13, 7:35 PM EDT | TSTM WND DMG | 3 W Phillipsburg, GA | TREE DOWN ON VEHICLE ON HWY 82 W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WUUS52 KTAE 132327
SVRTAE
GAC017-155-277-287-321-140030-
/O.NEW.KTAE.SV.W.0271.160813T2327Z-160814T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TURNER COUNTY IN GEORGIA...
TIFT COUNTY IN GEORGIA...
WESTERN IRWIN COUNTY IN GEORGIA...
NORTHEASTERN WORTH COUNTY IN GEORGIA...
NORTHWESTERN BEN HILL COUNTY IN GEORGIA...
* UNTIL 830 PM EDT
* AT 727 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF TY TY TO UNIONVILLE...MOVING NORTH
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TIFTON...ASHBURN...TY TY...UNIONVILLE...PHILLIPSBURG...WORTH...
TERRELL...SYCAMORE...REBECCA...IRWINVILLE AIRPORT...ARP...DAKOTA...
INAHA...AMBOY...COVERDALE...SIBLEY...HARDING...IRWINVILLE...
TIFT AIRPORT AND VANCEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3184 8327 3137 8345 3147 8367 3149 8365
3153 8369 3157 8383 3180 8380 3180 8361
3185 8361
TIME...MOT...LOC 2327Z 195DEG 24KT 3159 8366 3143 8348
HAIL...1.00IN
WIND...60MPH
$$
42-DVD2 follow-up statements
803
WWUS52 KTAE 132346
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
746 PM EDT SAT AUG 13 2016
GAC321-132356-
/O.CAN.KTAE.SV.W.0271.000000T0000Z-160814T0030Z/
WORTH GA-
746 PM EDT SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WORTH COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3184 8327 3147 8345 3152 8362 3154 8365
3157 8365 3157 8367 3159 8367 3160 8368
3160 8370 3162 8371 3162 8380 3180 8380
3180 8361 3185 8361
TIME...MOT...LOC 2346Z 186DEG 19KT 3167 8367 3151 8349
$$
GAC017-155-277-287-140030-
/O.CON.KTAE.SV.W.0271.000000T0000Z-160814T0030Z/
TURNER GA-TIFT GA-IRWIN GA-BEN HILL GA-
746 PM EDT SAT AUG 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR TURNER...NORTHWESTERN TIFT...NORTHWESTERN IRWIN AND NORTHWESTERN
BEN HILL COUNTIES...
AT 746 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ASHBURN TO NEAR TIFTON...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASHBURN...TIFTON...WORTH...SYCAMORE...REBECCA...IRWINVILLE AIRPORT...
SIBLEY...HARDING...IRWINVILLE...ARP...DAKOTA...INAHA...CHULA...
HOBBY...AMBOY...COVERDALE...ABBA...TURNER CO AIRPORT...
SUNSWEET AND WATERLOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.
&&
LAT...LON 3184 8327 3147 8345 3152 8362 3154 8365
3157 8365 3157 8367 3159 8367 3160 8368
3160 8370 3162 8371 3162 8380 3180 8380
3180 8361 3185 8361
TIME...MOT...LOC 2346Z 186DEG 19KT 3167 8367 3151 8349
HAIL...<.75IN
WIND...60MPH
$$
42-DVD243
WWUS52 KTAE 140005
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
805 PM EDT SAT AUG 13 2016
GAC017-155-277-287-140015-
/O.CAN.KTAE.SV.W.0271.000000T0000Z-160814T0030Z/
TURNER GA-TIFT GA-IRWIN GA-BEN HILL GA-
805 PM EDT SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR TURNER...NORTHWESTERN TIFT...
NORTHWESTERN IRWIN AND NORTHWESTERN BEN HILL COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3184 8327 3147 8345 3152 8362 3154 8365
3157 8365 3157 8367 3159 8367 3160 8368
3160 8370 3162 8371 3162 8380 3180 8380
3180 8361 3185 8361
TIME...MOT...LOC 0004Z 195DEG 24KT 3179 8363 3163 8345
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:38 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 13, 3:38 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
338 PM EDT SAT AUG 13 2016
.NEAR TERM [Through Tonight]...
The CWA remains on the western side of both a surface ridge and
upper level ridge with south to southeast flow across the area.
Scattered storms are moving northward across the area this afternoon
and will continue to favor the western half of the CWA. Some
convection will continue into this evening but will quickly diminish
with the loss of daytime heating. Drier air is forecast to move into
the CWA tonight (but not stick around) with PW values dropping below
1.5 inches overnight. Between this and loss of daytime heating, have
low PoPs for tonight, even over the marine area.
Lows tonight will drop into the 70s. At TLH, lows tonight will be
slightly above normal.
.SHORT TERM [Sunday Through Monday Night]...
The tri-state region will remain under the influence of deep layer
ridging from the Bermuda High to the east through the short term.
This will keep moisture associated with the low pressure system
currently over Louisiana at bay, allowing for a typical summertime
pattern to continue across the region. As mentioned in the previous
discussion, PWATS will fall below and mostly remain below the 2 inch
mark for the first time in a while through the period, with the
potential exceptions coming Sunday night and Monday night as several
weak shortwave troughs rotating around the periphery of the high as
forecast to move across the region. Nonetheless, POPS will remain in
the 20 to 40% range through the period with activity being scattered
in nature. Afternoon highs will run around average for mid August.
.LONG TERM [Tuesday Through Saturday]...
Deep layer ridging will remain in place through the long term across
the region, keeping tropical moisture well to the west of the area
through the week. As a result, POPs will remain in the 20 to 40%
range through the period. There is general agreement between the
global models in the ridge breaking down toward the end of the long
term period, which would spell an increase in POPs across the area
once again if this comes to fruition. As for this week outside of
shower and storm chances, expect near average temperatures to
continue through the period, with afternoon highs in the lower to
mid 90s and lows generally in the mid 70s.
&&
.AVIATION [Through 18Z Sunday]...
Convection has developed around the southern TAF sites initially and
will spread northward through the afternoon. Most of this is handled
through VCTS for now except at DHN where chances are a little
higher. Convection will diminish after 00z. Fog/low cigs will be
possible at TAF sites where TSRA occurs today.
&&
.MARINE...
South to southeast winds between 10 and 15 knots will prevail
through early this week, yielding seas of 2 to 3 feet. Isolated
showers and thunderstorms will be possible, mainly during the
overnight hours.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days with
RH values above critical levels.
&&
.HYDROLOGY...
The Steinhatchee River remains the only river in flood stage
(minor flood stage) and is forecast to continue to recede slowly
in the coming days. The Sopchoppy and Shoal Rivers continue to
steadily recede this afternoon, with both rivers likely falling
below action stage in the next 24 to 36 hours if recession rates
remain consistent. The risk for flooding will remain local over
the next few days and will be contingent on areas of
thunderstorms training over the same area, as rain rates will be
slightly lower due to drier air at mid and upper levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 93 75 92 76 / 10 20 20 20 20
Panama City 78 88 77 88 78 / 10 20 20 20 10
Dothan 74 91 73 91 74 / 20 30 10 20 10
Albany 74 94 74 93 74 / 10 10 10 20 20
Valdosta 74 93 74 93 74 / 30 30 20 30 20
Cross City 74 92 74 92 75 / 30 50 20 30 20
Apalachicola 78 88 77 87 78 / 10 10 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Sunday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...DVD
HYDROLOGY...PullinIn the hours before
Special weather statement, Aug 13, 3:36 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM CDT SAT AUG 13 2016
ALZ066-067-069-132015-
DALE AL-HOUSTON AL-HENRY AL-
236 PM CDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOUSTON...SOUTHWESTERN
HENRY AND SOUTHEASTERN DALE COUNTIES UNTIL 315 PM CDT...
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOTHAN...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HEADLAND...DOTHAN...OZARK...TAYLOR...MIDLAND CITY...KINSEY...
ASHFORD...COWARTS...NEWTON...WEBB...PINCKARD...REHOBETH...GRIMES...
AVON...NEWVILLE...NAPIER FIELD...MEMPHIS...GREEN ACRES...
PLEASANT PLAINS AND CAPPS.
LAT...LON 3121 8516 3113 8536 3109 8548 3120 8549
3120 8557 3145 8565 3153 8526
TIME...MOT...LOC 1935Z 168DEG 16KT 3122 8540
JLFSpecial weather statement, Aug 13, 4:12 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM CDT SAT AUG 13 2016
ALZ066-067-132100-
DALE AL-HENRY AL-
312 PM CDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY AND EASTERN DALE
COUNTIES UNTIL 400 PM CDT...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF OZARK...MOVING NORTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...HEADLAND...OZARK...MIDLAND CITY...NEWTON...PINCKARD...
GRIMES...NEWVILLE...NAPIER FIELD...CAPPS...DILL...SKIPPERVILLE...
MURPHY STATION...PHILLIPS CROSSROADS...MABSON...WATERFORD...ARGUTA...
BEAMON...HEADLAND MUNICIPAL A/P AND DYKES CROSSROADS.
LAT...LON 3171 8531 3136 8522 3128 8560 3162 8569
3162 8542 3171 8542
TIME...MOT...LOC 2011Z 168DEG 16KT 3149 8546
JLFSpecial weather statement, Aug 13, 5:02 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM CDT SAT AUG 13 2016
ALZ065-132130-
COFFEE AL-
402 PM CDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 430
PM CDT...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF NEW BROCKTON...OR 10 MILES
NORTHEAST OF ELBA...MOVING NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT RUCKER...LEE...VICTORIA...JACK...CHESTNUT GROVE...
BLUFF SPRING...CLOWERS CROSSROADS...LOWRY MILL...NEWBY...ZOAR...
JAVA...WOODLAND GROVE CHURCH...WILKINSTOWN...EANON...ROETON...
TABERNACLE...ARCUS...WISE MILL...
MIXONS CROSSROADS AND CAMP HUMMING HILLS.
LAT...LON 3153 8616 3154 8616 3154 8614 3162 8615
3162 8579 3156 8579 3140 8587 3150 8619
3153 8619
TIME...MOT...LOC 2102Z 144DEG 22KT 3151 8593
42-DVDSpecial weather statement, Aug 13, 6:36 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT SAT AUG 13 2016
GAZ146-132300-
COLQUITT GA-
636 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLQUITT COUNTY
UNTIL 700 PM EDT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIVERSIDE...OR NEAR MOULTRIE...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOULTRIE...NORMAN PARK...DOERUN...RIVERSIDE...SCHLEY...FUNSTON...
MINNESOTA...HARTSFIELD...SOUTH MOULTRIE...CENTER HILL...NEW ELM...
TICKNOR...BAY...SIGSBEE AND POPLAR ARBOR CHURCH.
LAT...LON 3133 8376 3132 8376 3132 8372 3133 8371
3133 8367 3112 8371 3114 8399 3119 8400
3133 8400
TIME...MOT...LOC 2236Z 203DEG 24KT 3120 8386
42-DVDSpecial weather statement, Aug 13, 6:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT SAT AUG 13 2016
GAZ127-132330-
WORTH GA-
655 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WORTH COUNTY UNTIL 730
PM EDT...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOERUN...OR 12 MILES NORTHWEST OF
MOULTRIE... MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SYLVESTER...POULAN...MARINE CORPS LOGISTICS BASE...SUMNER...
BRIDGEBORO...CRESTWOOD...SYLVESTER AIRPORT...GAMMAGE...
SCOOTERVILLE...LIVINGSTON...GORDY...MINTON...TEMPY...PARKERVILLE...
PRITCHETTS...ANDERSON CITY...ALFORDS...POWELLTOWN AND ACREE.
LAT...LON 3155 8365 3149 8365 3148 8367 3143 8367
3143 8365 3133 8365 3133 8371 3132 8372
3132 8376 3133 8376 3133 8399 3145 8400
3147 8398 3148 8400 3155 8400 3156 8398
TIME...MOT...LOC 2255Z 186DEG 23KT 3134 8387
42-DVDSpecial weather statement, Aug 13, 7:22 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
722 PM EDT SAT AUG 13 2016
GAZ129-132345-
TIFT GA-
722 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR TIFT COUNTY UNTIL 745 PM EDT...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNIONVILLE...OR OVER TIFTON...MOVING NORTH
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TIFTON...OMEGA...TY TY...PHILLIPSBURG...UNIONVILLE...HARDING...
VANCEVILLE...TIFT AIRPORT...HILLSDALE...CHULA...ELDORADO...
FENDER AND SUNSWEET.
LAT...LON 3159 8350 3157 8350 3157 8347 3156 8347
3155 8341 3135 8343 3135 8344 3133 8346
3133 8365 3143 8365 3143 8367 3148 8367
3149 8365 3160 8365
TIME...MOT...LOC 2322Z 177DEG 25KT 3143 8351
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:36 PM EDT | Special Weather Statement | TAE | Colquitt | 24 min |
| Aug 13, 6:55 PM EDT | Special Weather Statement | TAE | Worth | 35 min |
| Aug 13, 7:05 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 40 min |
| Aug 13, 7:22 PM EDT | Special Weather Statement | TAE | Tift | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.